MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140401
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with lassostar nav circular mapping catheter for which biosense webster¿s product analysis lab (pal) identified some rings damaged (i.E.Dented and sharp edges), the tip section was observed to be damaged, and internal components were exposed.Initially it was reported that the lassostar nav circular mapping catheter wire was kinked directly out of the package.The catheter was replaced and the next one was also kinked.When the catheter was replaced again, the issue resolved.All catheters were from the same lot number.No patient consequence reported.Additional information was received.No physical damage to the outer box or packaging.No pictures available.Was not able to take pictures during the procedure.The device was secured properly in the tray.No damage to the device due to any part of the packaging being damaged.Everything was discarded except the catheters.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 22-sep-2023, a bent was observed on the shaft.Additionally, some rings were observed to be damaged (i.E.Dented and sharp edges), the tip section was observed to be damaged, and the internal components were exposed.This event was originally considered non-reportable, however, bwi became aware of some rings were observed to be damaged (i.E.Dented and sharp edges), the tip section was observed to be damaged, and the internal components were exposed on 22-sep-2023 and have assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 25-aug-2023.The device evaluation was completed on 22-sep-2023.The product was returned to biosense webster for evaluation.Bwi conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that a bent was observed on the shaft.Additionally, some rings were observed to be damaged (i.E.Dented and sharp edges), the tip section was observed to be damaged, and the internal components were exposed.This condition could be related to excessive force or manipulation; however, this cannot be conclusively determined.No other damages or abnormalities were found, the original package was not returned to the analysis lab.The bent condition noted on the device may have been related to the customer complaint and may have appeared to have been caused by excessive force and handling applied to the device; however, none of those can be conclusively determined.The customer complaint was confirmed.All units are inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) per its part number to avoid this type of damage from leaving the facility.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: rod/shaft (g04112) were selected as related to the customer¿s reported ¿kinked¿ issue.Investigation findings: stress problem identified (c0706) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the biosense webster inc.Analysis finding of the ¿ring damage¿.Manufacturer's reference number:(b)(4).
 
Additional Manufacturer Narrative
**udi related data quality updates only** correction to the initial mdr, incomplete udi was provided.Section d4.Primary udi number has been updated with full udi (01)10846835020335(11)221019(17)231018(10)30929201l.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17964804
Report Number2029046-2023-02376
Device Sequence Number6565772
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public(01)10846835020335(11)221019(17)231018(10)30929201L
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2023
Device Catalogue NumberD140401
Device Lot Number30929201L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASSOSTARNAV,10P,15MM DIA LOOP.
Patient SexUnknown